Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 167, NWS San Francisco Bay Area, CA

July 30, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 30, 2021, 4:07 AM PDT. It took effect at Jul 31, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2021, 4:07 AM PDT (11:07 UTC)
In effect from
Jul 31, 2021, 3:00 PM PDT
Expired
Jul 31, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

017 
WHUS76 KMTR 301107
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
407 AM PDT Fri Jul 30 2021

PZZ530-301915-
/O.CON.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
/O.NEW.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
407 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15
  to 25 kt. For the second Small Craft Advisory, southwest winds
  15 to 25 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
7 follow-up statements
029 
WHUS76 KMTR 301511
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
811 AM PDT Fri Jul 30 2021

PZZ530-302315-
/O.CON.KMTR.SC.Y.0166.210730T2200Z-210731T0400Z/
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
811 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...For the Small Craft Advisory, Southwest winds 10 to 20kt
  with gusts 25 to 30kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
889 
WHUS76 KMTR 302249
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
349 PM PDT Fri Jul 30 2021

PZZ530-311230-
/O.CON.KMTR.SC.Y.0166.000000T0000Z-210731T0400Z/
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
349 PM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 30 kt. For the second Small Craft 
  Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft. A Small 
  Craft Advisory means that wind speeds of 21 to 33 knots and/or 
  steep waves are expected to produce hazardous wave conditions to
  small craft. Inexperienced mariners...especially those 
  operating smaller vessels should avoid navigating in these 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
169 
WHUS76 KMTR 310400
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
900 PM PDT Fri Jul 30 2021

PZZ530-311230-
/O.EXP.KMTR.SC.Y.0166.000000T0000Z-210731T0400Z/
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
900 PM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
211 
WHUS76 KMTR 310925
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
225 AM PDT Sat Jul 31 2021

PZZ530-311730-
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
225 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
464 
WHUS76 KMTR 311546
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
846 AM PDT Sat Jul 31 2021

PZZ530-010000-
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
846 AM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
362 
WHUS76 KMTR 312105
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
205 PM PDT Sat Jul 31 2021

PZZ530-010515-
/O.CON.KMTR.SC.Y.0167.210731T2200Z-210801T0400Z/
/O.NEW.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
205 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 10 
  to 20 kt with gusts up to 25 kt expected. For the second Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  25 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
898 
WHUS76 KMTR 010335
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
835 PM PDT Sat Jul 31 2021

PZZ530-011230-
/O.EXP.KMTR.SC.Y.0167.000000T0000Z-210801T0400Z/
/O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
835 PM PDT Sat Jul 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.A Small 
  Craft Advisory means that wind speeds of 21 to 33 knots and/or 
  steep waves are expected to produce hazardous wave conditions to
  small craft. Inexperienced mariners...especially those 
  operating smaller vessels should avoid navigating in these 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 11:20 PM PDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 29, 11:20 PM PDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1120 PM PDT Thu Jul 29 2021

.SYNOPSIS...Seasonably warm weather continues into Friday before a
slight cooling trend arrives Saturday through early next week.
High pressure rebuilds over Southern California by the middle of
next week with more inland warming while the marine layer will
persist along the coast.

&&

.DISCUSSION...as of 2:55 PM PDT Thursday...Skies are mostly sunny
this afternoon while a few high clouds pass over the region.
Along the coast the marine layer is hugging area beaches with a
current depth around 1200-1500 feet. Meanwhile over the Sierra
moisture is increasing with numerous showers and t-storms across
the crest and streaming northward. The ocean sea surface temps
(SST) have trended upward the last few days as coastal upwelling
has eased with light northwest winds. Current SST readings around
60 degrees has left the coast feeling muggier than normal and
mild overnight lows even within the marine boundary layer. Temps
this afternoon still running pretty hot inland with widespread 90s
and even some lower 100s for the hottest interior valleys.

For tonight expect the marine layer to only push locally into the
bay and coastal valleys given the shallow depth though onshore
gradients remain moderate around 2.5 mb.

For Friday, still not expecting much overall change as seasonably hot
weather will continue inland with mild to warm conditions near the
coast and bays. Monsoonal moisture will still be abundant across
the Sierra and Nevada as well as points northward but not expected
to impact the Bay Area/Central Coast.

An incoming trough will approach late Friday night into Saturday.
This should lead to a deepening marine layer and stronger onshore
winds by Saturday afternoon and ultimately some slight cooling
inland as upper 80s/lower 90s become more common versus upper 90s
to lower 100s. This trough will bring increasing southwest wind
flow aloft helping to push any residual monsoon moisture well east
of the Bay Area and more east of the crest. In addition a better
mixing profile and stronger winds aloft should help to keep Dixie
Fire smoke from draining down the valley and into the Bay Area.

Weak troughing off the coast into early next week should keep
temps near to slightly below normal with persistent marine layer
and onshore winds. Building high pressure over SoCal by middle to
end of next week will bring renewed inland warming but in general
a pretty seasonable pattern as we head into August. As noted this
morning many of todays record highs date back to 1977 which
preceded the late July/early August lightning of that summer. No
record heat waves on the horizon and not seeing any signals for
lightning events at this time in the mid/long range as monsoonal
pushes look to stay to our east.

&&

.AVIATION...as of 11:15 PM PDT Thursday...For the 06z TAFs. We're
seeing a clearer picture of the low clouds tonight as the high
clouds have moved out of the area. Stratus has already pushed
inland, but the compressed marine layer will be a limiting factor
for how much farther the stratus will reach. Monterey Bay
terminals have already gone IFR/LIFR with areas of fog and should
stay there through the night. OAK and the North Bay terminals will
also fall to IFR in the late night but the other TAF sites should
remain VFR. Winds will remain mild through the night but will
begin to increase into Friday morning. Cloud cover looks to thin
sooner in the morning compared to the last few days. This will
place the North Bay, Monterey Bay, and OAK back to VFR in the
early to mid morning. Expect a mostly clear Friday afternoon with
a few high clouds and moderate westerly winds.

Vicinity of KSFO...VFR through the TAF period. Expect few to
scattered low clouds through the night, filling in over OAK but
not SFO. Winds remain mild until Friday afternoon with peak winds
from the Northwest around 15 kts. These winds look to last through
that evening but should become more mild into late Friday night.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...IFR becoming LIFR in the late night with areas of
fog. Stratus and fog chances persist into the early morning, but
dissipate in the mid to late morning, leading to VFR. Winds remain
weak and variable through the morning, before becoming more
moderate in the afternoon. Winds weaken and stratus returns in the
late evening and early night leading to IFR around the Monterey
Bay overnight.

&&

.MARINE...as of 11:17 PM PDT Thursday...The afternoon seabreeze is
gradually weakening, making way for light winds across our coastal
waters with locally gusty winds in the outer waters north of Point
Reyes this evening. A persistent  pattern over the next few days
will help to generate afternoon  seabreezes. These seabreezes will
produce locally gusty west to  southwest winds from the Golden
Gate gap towards Angel Island, San Pablo Bay, and the Carquinez
Strait that will weaken during the  evenings. Otherwise, a
moderate southerly swell will persist in  the waters over the next
few days as well.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
             SCA...SF Bay from 3 PM

&&

PUBLIC FORECAST: RWW
AVIATION: Murdock
MARINE: Diaz

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.